Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 12, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 30, 2008, 3:54 PM EST for 25 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Dec 31, 2008, 12:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 3:54 PM EST (20:54 UTC)
- In effect from
- Dec 31, 2008, 12:00 AM EST
- Expired
- Dec 31, 2008, 7:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Charleston, WV
All 27 counties
Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 302054 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 354 PM EST TUE DEC 30 2008 WVZ038-046-047-310500- /O.NEW.KRLX.WI.Y.0012.081231T0500Z-090101T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 354 PM EST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY. A COLD FRONT WILL PASS QUICKLY TONIGHT BRINGING STRONG AND GUSTY WINDS OF UP TO 55 MPH. WINDS WILL SHIFT AROUND TO THE WEST...AND EVENTUALLY THE NORTHWEST...THROUGH THE DAY WEDNESDAY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR WIND BLOWN DEBRIS ON AREA ROADS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE OBJECTS THAT ARE OUTSIDE. $$
6 follow-up statements
000 WWUS71 KRLX 310302 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1002 PM EST TUE DEC 30 2008 WVZ038-046-047-311115- /O.CON.KRLX.WI.Y.0012.081231T0500Z-090101T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 1002 PM EST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 7 PM EST WEDNESDAY. A COLD FRONT WILL PASS QUICKLY LATER TONIGHT...BRINGING GUSTY WINDS OF UP TO 55 MPH. WINDS WILL SHIFT AROUND TO THE WEST...AND EVENTUALLY THE NORTHWEST...THROUGH THE DAY WEDNESDAY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE OBJECTS THAT ARE OUTSIDE. $$
000 WWUS71 KRLX 310926 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EST WED DEC 31 2008 WVZ038-046-047-311715- /O.CON.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 426 AM EST WED DEC 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND CONTINUE THROUGH THE DAY AS A COLDER AIRMASS MOVES IN. WIND GUSTS OF UP TO 55 MPH CAN BE EXPECTED...PARTICULARLY ON THE HIGHER RIDGETOPS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE OBJECTS THAT ARE OUTSIDE. $$
000 WWUS71 KRLX 311110 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 610 AM EST WED DEC 31 2008 VAZ003-004-WVZ008>011-013>020-024>037-039-040-311600- /O.EXB.KRLX.WI.Y.0012.000000T0000Z-081231T1600Z/ DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 610 AM EST WED DEC 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. STRONG WESTERLY WINDS WILL SHIFT TO THE NORTHWEST DURING THE MORNING AS A COLDER AIRMASS MOVES IN AND THEN DIMINISH SOMEWHAT THIS AFTERNOON. WIND GUSTS OF UP TO 50 MPH CAN BE EXPECTED THIS MORNING...PARTICULARLY ON THE HIGHER HILL TOPS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND IN A CROSS WIND. A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE OBJECTS THAT ARE OUTSIDE. $$ WVZ038-046-047-311915- /O.CON.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 610 AM EST WED DEC 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND CONTINUE THROUGH THE DAY AS A COLDER AIRMASS MOVES IN. WIND GUSTS OF UP TO 55 MPH CAN BE EXPECTED...PARTICULARLY ON THE HIGHER RIDGE TOPS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND IN A CROSS WIND. A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE OBJECTS THAT ARE OUTSIDE. $$ TRM / CL
000 WWUS71 KRLX 311612 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1112 AM EST WED DEC 31 2008 VAZ003-004-WVZ008>011-013>020-024>037-039-040-311715- /O.EXP.KRLX.WI.Y.0012.000000T0000Z-081231T1600Z/ DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...BUCKHANNON...PHILIPPI...BELINGTON 1112 AM EST WED DEC 31 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH THE AFTERNOON AND EVENING...EVEN THOUGH THEY HAVE FALLEN BELOW ADVISORY CRITERIA. DRIVING MAY STILL BE CHALLENGING AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ WVZ038-046-047-010000- /O.CON.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 1112 AM EST WED DEC 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY AS TEMPERATURES DROP. WIND GUSTS OF UP TO 55 MPH CAN BE EXPECTED...PARTICULARLY ON THE HIGHER RIDGE TOPS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND IN A CROSS WIND. A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE OBJECTS THAT ARE OUTSIDE. $$
000 WWUS71 KRLX 312056 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 356 PM EST WED DEC 31 2008 WVZ038-046-047-010000- /O.CON.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 356 PM EST WED DEC 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING AS TEMPERATURES DROP. WIND GUSTS OF UP TO 55 MPH CAN BE EXPECTED EARLY THIS EVENING...PARTICULARLY ON THE HIGHER RIDGE TOPS. THIS COULD MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND IN A CROSS WIND. A WIND ADVISORY MEANS THAT WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE OBJECTS THAT ARE OUTSIDE. $$
000 WWUS71 KRLX 312344 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 644 PM EST WED DEC 31 2008 WVZ038-046-047-010045- /O.EXP.KRLX.WI.Y.0012.000000T0000Z-090101T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 644 PM EST WED DEC 31 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. EARLIER TODAY ELKINS GUSTED TO 51 MPH. WITH HIGH PRESSURE BUILDING INTO THE REGION...WINDS WERE DROPPING OFF THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 30, 12:37 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 30, 12:37 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1237 PM EST TUE DEC 30 2008 .SYNOPSIS... DRY COLD FRONT OVERNIGHT FOLLOWED BY HIGH PRESSURE TUESDAY. STRONGER COLD FRONT WEDNESDAY MORNING WITH SNOW SHOWERS AND GUSTY WINDS. HIGH PRESSURE THURSDAY FOLLOWED BY A COLD FRONT FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT MOVING ACROSS CWA CURRENTLY WITH VERY LITTLE FANFARE. COULD SEE A REPEAT PERFORMANCE OF STRATOCU FORMING DOWN THE WESTERN RIDGELINE...SIMILAR TO YESTERDAY MORNING...BUT THIS IS LOOKING LESS LIKELY. FRONT WILL EVENTUALLY TURN AROUND AS A WARM FRONT LATER TODAY. SOME MID/HI CLOUDS WILL STREAM IN ALONG THE BOUNDARY DURING THE EARLY MORNING/AFTERNOON...THEN LIFT NORTHWARD ALONG WITH THE BOUNDARY. NET RESULT WILL BE A BIT MORE SUN ACROSS THE SOUTH THAN THE NORTH. TENDED TO LEAN TOWARDS COOLER MET TEMPS TODAY GIVEN RESULTS YESTERDAY AND THE LACK OF STRONG WARM ADVECTION UNTIL LATE IN THE DAY. CLIPPER LOW SKIRTS THE SOUTHERN GREAT LAKES TONIGHT AND REACHES CENTRAL PA BY 12Z WEDNESDAY. COLD FRONT WHIPS ACROSS CWA IN THE 03Z-09Z PERIOD. FIRST SHORTWAVE TO ACCOMPANY THE SYSTEM WILL REMAIN MAINLY OFF TO THE NORTH...ALONG WITH THE DEEPER MOISTURE. THINK THE INITIAL SHOT OF PRECIP WILL BE FAIRLY LIGHT...AND KEPT POPS/QPF LOW AS A RESULT. ONLY FORESEE A FEW HUNDREDTHS OF AN INCH OF LIQUID OVERALL. BETTER QPF/COVERAGE WILL WAIT FOR SECONDARY SHORT WAVE WHICH ARRIVES AFTER 12Z. FRONT WILL ALLOW 40-50 KNOT H850 WINDS TO MIX DOWN SOMEWHAT...INCLUDED 20-30 KNOT GUSTS IN THE GRIDS. WE WILL CONTINUE TO MONITOR FOR ADVISORY POSSIBILITIES...BUT FEELING RIGHT NOW IS THAT IT WILL NOT BE NEEDED. TRIED TO STEM TEMPERATURE FALL A BIT THIS EVENING WITH A QUICK SHOT OF DECENT H850 WARM ADVECTION AND MIXING. MET/MAV LOWS WERE IN DECENT AGREEMENT AND DID NOT STRAY FAR. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... COLD FRONT CROSSES FIRST THING WED MORNING. COLD ADVECTION AND STRONG NW FLOW SHOULD LEAD TO A DECENT UPSLOPE SNOW EVENT WED AS SUPPORTED BY SREF POPS. SNOW SHOWERS CONFINED TO THE MOUNTAINS BY LATE WED AND QUIT ALTOGETHER WED NT AS HIGH PRESSURE BUILDS IN TO CUT OFF THE COLD ADVECTION FLOW. H8 TEMPERATURES START TO RECOVER BY 12Z THU. LEFT SNOW AMOUNTS AS IS. HPC QPF WAS SIMILAR TO PREVIOUS SHIFT BUT WITH BETTER PLACEMENT RELATIVE TO TERRAIN. THUS EARLIER AMOUNTS THAT WERE BASED ON HPC QPF WITH A SHIFT...AND THEN WITH OROGRAPHIC LIFT EFFECT APPLIED AND SURFACE RATIO...STILL LOOK GOOD. SNOW AMOUNTS TOTAL 2 TO 4 INCHES IN THE MOUNTAINS WED...AND EVEN UP TO ANOTHER FLUFFY TWO INCHES ACROSS THE HIGHEST WINDWARD SLOPES WED NT AS EVERYTHING WINDS DOWN. WILL LEAVE WIND ADVISORY LEVEL THREAT HIGHLIGHT IN HWO ALONG WITH ADVISORY LEVEL SNOW MENTION FOR THE MOUNTAINS. THU IS A QUIET DAY BETWEEN SYSTEMS AS HIGH PRESSURE PASSES BY. MODELS CONTINUE TO TREND COLDER WITH NEXT SYSTEM DUE FIRST THING FRIDAY MORNING. THIS IS ON ACCOUNT OF INCREASED NORTHERN STREAM DOMINATION AS IT APPEARS SOUTHERN STREAM SYSTEM WILL NOT BE MUCH OF A FACTOR. THIS TAKES OUT THE WARM LAYER ALOFT ISSUE...AND MODEL SOUNDINGS INDEED SUPPORT A PRIMARILY SNOW EVENT. SNOW AMOUNTS WILL NOT BE THAT HIGH THOUGH...MOST LIKELY BELOW ADVISORY CRITERIA. WILL KEEP HIGHLIGHT IN HWO BUT SCALE IT BACK A BIT. SYSTEM STARTS TO PULL OUT FRI NT. TEMPERATURES WILL FOLLOW A NON DIURNAL TREND WED...FLUCTUATING WITH NOT MUCH RECOVERY AT ALL FROM 12Z LEVELS. THIS WAS WELL REFLECTED IN THE PREVIOUS PACKAGE SO ONLY MINOR ADJUSTMENTS WERE MADE. HIGHS ARE CLOSE TO THE LOWER MAV S AND MORE OF A BLEND N. WED NT LOWS WERE A BLEND OF THE NUMBERS WHILE STICKING CLOSEST TO THE HIGHER MAV ON HIGHS THU. EDGED LOWS UP TOWARD THE NEW MEX THU NT AND RAISED HIGHS ABOUT HALF THE WAY TOWARD THE LATEST MEX FOR FRI...THE MOVE AT ALL SUPPORTED BY THE WEAKER LOOK OF THE SYSTEM NOW. LOWS FRI NT LOOKED GOOD. && .LONG TERM /SATURDAY THROUGH TUESDAY/... HIGH PRESS BUILDS IN FOR THE WEEKEND...WITH INVERTED TROF DEVELOPING OVER OHIO VALLEY MON AHEAD OF DEVELOPING SFC LOW SOUTHERN PLAINS. CODED UP CHC POPS ACROSS SOUTH AND WEST MON AFTN/NIGHT WITH THIS. PCPN COULD START AS SN/IP BEFORE CHANGING TO RAIN. FOR TEMPS...USED A BLEND OF MEX GUID AND ONGOING FCST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... 18Z TUESDAY THRU 18Z WEDNESDAY...ALL EYES ON A COLD FRONT PASSAGE AFTER 00Z TONIGHT MOVING WEST TO EAST. EXPECT GUSTS IN THE WAKE OF THE FRONT IN THE NEIGHBORHOOD OF 25 TO 30KTS FOR THE LOWLANDS...AND 30 TO 35KTS AT BKW AND EKN THROUGH THE FORECAST PERIOD. WIND DIRECTIONS WILL GO FROM SOUTHWEST TO NORTHWEST BY WEDNESDAY AFTERNOON. SNOW SHOWERS WILL DEVELOP AFTER 12Z WEDNESDAY...WITH VISIBILITIES DROPPING TO IFR OR WORSE WITH THE WINDY CONDITIONS. THE SNOW SHOWERS WILL MAINLY AFFECT BKW...EKN...AND CKB...ALTHOUGH SOME FLAKES ARE POSSIBLE STILL AT PKB...CRW...AND HTS. THE SNOW SHOWERS WILL BE SCATTERED IN NATURE. AVIATION OUTLOOK /BEYOND 18Z WEDNESDAY/... WIDESPREAD IFR CONDITIONS POSSIBLE FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL/TRM NEAR TERM...CL SHORT TERM...TRM LONG TERM...TRM/30 AVIATION...26
Hazardous weather outlook, Dec 30, 3:52 AM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 352 AM EST TUE DEC 30 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>036-310900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 352 AM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY...GUSTY WINDS ARE EXPECTED...AS COLDER AIR ARRIVES. CURRENT EXPECTATIONS HAVE THE WIND GUSTS BELOW ADVISORY CRITERIA. IF STRONGER WIND GUSTS APPEAR POSSIBLE...A WIND ADVISORY MAY BE POSTED FOR THE MOST VULNERABLE COUNTIES. FOR FRIDAY...A MIXED WINTRY PRECIPITATION OR LIGHT SNOW EVENT MAY IMPACT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037>040-046-047-310900- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 352 AM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY...GUSTY WINDS AND SNOW SHOWERS ARE EXPECTED...AS COLDER AIR ARRIVES. CURRENT EXPECTATIONS HAVE BOTH THE WIND GUSTS AND THE SNOW AMOUNTS APPROACHING ADVISORY CRITERIA. IF STRONGER WIND GUSTS OR MORE SNOW APPEARS POSSIBLE...ADVISORIES MAY BE POSTED FOR THE MOST VULNERABLE COUNTIES. FOR FRIDAY...A MIXED WINTRY PRECIPITATION OR LIGHT SNOW EVENT MAY IMPACT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CL / TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:54 PM EST | Winter Weather Advisory | RLX | 27 hr |
Nearby
Wind Advisories in West Virginia, 2008Wind Advisories in Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.